Patients on Osteoporosis’ Medication May Develop Eye Disorder, Say Researchers
For the very first time, a study has showed that patients on osteoporosis’ medication are at a higher risk of being affected with inflammatory eye disease. The study was conducted by the researchers of Child and Family Research Institute located in Vancouver.
During the study, the researchers examined the effect of osteoporosis’ medication, oral bisphosphonates over eye conditions uveitis and scleritis. During the study, it was found that the patients on bisphosphonates were at higher risk of developing the eye disorders.
The findings of the study have been published in the journal Canadian Medical Association. For the study, the researchers analyzed the data of 934,147 patients. The majority of the patients were not taking the bisphosphonates.
The researchers informed that patients who had been taking bisphosphonates for the very first time were more likely to be affected with uveitis and scleritis. The author of the study noted, “Our study highlights the need for clinicians to inform their patients about the signs and symptoms of scleritis and uveitis, so that prompt treatment may be sought and further complications averted”.
The findings have stirred unrest among the health experts, as it is for the very first time when a study has showed that the osteoporosis’ medication can have adverse outcomes on the health of the patients.